Alert archive / Puerto Rico / Small Craft Advisories in 2018
Small Craft Advisory 25, NWS JSJ
NWS JSJ issued this small craft advisory at Apr 16, 2018, 3:31 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 3:31 AM CDT (08:31 UTC)
- Expired
- Apr 16, 2018, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
The text
As transmitted.
421 WHCA72 TJSJ 160831 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 431 AM AST Mon Apr 16 2018 ...Hazardous seas to continue across most of the offshore Atlantic waters... Choppy and rough seas will continue until this afternoon across the offshore Atlantic waters and the Anegada Passage. Thereafter, seas are expected to slowly diminish through the upcoming workweek. AMZ722-161645- /O.NEW.TJSJ.SC.Y.0025.180416T0831Z-180416T1800Z/ Anegada Passage Southward to 17N- 431 AM AST Mon Apr 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect until 2 PM AST this afternoon. * WINDS...10 to 15 knots. * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-161645- /O.CON.TJSJ.SC.Y.0023.000000T0000Z-180416T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 431 AM AST Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...East 10 to 15 knots. * SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
377 WHCA72 TJSJ 161432 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1032 AM AST Mon Apr 16 2018 ...Hazardous seas to continue across most of the offshore Atlantic waters... Choppy and rough seas will continue until this afternoon across the offshore Atlantic waters and the Anegada Passage. Thereafter, seas are expected to slowly diminish through the upcoming workweek. AMZ722-161800- /O.CON.TJSJ.SC.Y.0025.000000T0000Z-180416T1800Z/ Anegada Passage Southward to 17N- 1032 AM AST Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...10 to 15 knots. * WAVES/SEAS...5 to 7 feet occasionally up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ710-161800- /O.CON.TJSJ.SC.Y.0023.000000T0000Z-180416T1800Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1032 AM AST Mon Apr 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...East 10 to 15 knots. * SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 8:07 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Apr 15, 8:07 PM CDT, 7 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
907 PM AST Sun Apr 15 2018
.UPDATE...
Mostly fair weather was observed across the region today with
bright sunny skies and east northeast winds 10 to 18 mph. Drier
air moved in this morning which helped suppress shower activity
over Puerto Rico and the U.S. Virgin Islands. Late this afternoon
a streamer formed across portions of the interior and western
Puerto Rico and dumped heavy rain across the area. Overnight a
patch of low level moisture will continue to move west and arrive
over the U.S. Virgin Islands during the morning and Puerto Rico
during the afternoon. The increase in low level moisture as well
as local and diurnal effects will cause scattered showers across
the U.S. Virgin Islands in the morning, and portions of the
interior, northeast, central and western Puerto Rico during the
afternoon.
&&
.AVIATION...
VRF conditions will continue across the local terminals for the
remainder of the 16/00z TAF period. East northeast winds 5 to 20
kts from the sfc to 13 kft then winds turn to the west northwest
at 256 to 472 kft with winds ranging from 20 to 50 kts.
&&
.MARINE...
Seas have decreased throughout the day as result the small craft
advisory was canceled for all waters ways except for the outer
Atlantic water where seas will be up to 7 feet. Elsewhere, seas
will range from 3 to 6 feet with east northeast winds 10 to 16
kts. A high rip currents risk remains for the north central and
northwestern beaches of Puerto Rico until 6 am tomorrow morning.
&&
.PREV DISCUSSION... /issued 437 PM AST Sun Apr 15 2018/
SYNOPSIS...Surface high pressure across the west central
Atlantic will cause moderate to fresh easterly winds through
early in the week. This winds will transport patches of low level
moisture across the region from time to time. moist and unstable
conditions are expected by midweek.
SHORT TERM...Tonight through Tuesday...
Mostly sunny skies prevailed across the local islands today.
Limited shower activity was observed over land areas. In the
afternoon, some cloudiness with showers were seen across the
western interior and northwest sections of Puerto Rico. For
tonight, a patch of low level moisture embedded in the trade winds
will encompass the region from the east. As a result, increasing
cloudiness with isolated to scattered showers are expected to
affect mainly the U.S. Virgin Islands and the eastern half of
Puerto Rico. This patch of low level moisture will enhance the
development of showers Monday afternoon. A drier airmass is
expected to encompass the region Tuesday.
LONG TERM...From Wednesday through Sunday...
Models indicated a general increase in low level moisture is
expected through this period as a mid to upper level polar trough
well north of the region will induce an jet segment aloft by mid-
week into the upcoming weekend, providing good ventilation across
the northeastern Caribbean. An unstable and fairly moist
environment would increase the chance for shower and thunderstorm
development through the second part of the upcoming week.
AVIATION...VFR conds across the local terminals except possibly for
TJMZ which could observe TEMPO SHRA after 15/18Z. VCSH expected for
TJBQ and possible for TJSJ later in the afternoon. Winds mainly
from the east at 15-20KT with sea breeze variations and gusty
through 15/22Z, decreasing thereafter to around 10KT for the
overnight period. Tradewind SHRA tonight may cause VCSH at TIST,
TISX and possibly TJSJ.
MARINE...Latest buoy observations are showing seas up to 7 feet
only across the offshore Atlantic waters. As a result, small
craft advisories which were in effect for rest of coastal waters
were allowed to expire. Seas between 3 to 6 feet are expected to
continue across most coastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 86 74 88 / 40 20 50 50
STT 75 85 76 85 / 40 40 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 6 AM AST Monday for North Central-
Northwest-Western Interior.
VI...High Rip Current Risk until 6 AM AST Monday for St Croix.
AM...Small Craft Advisory until 2 PM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Apr 15, 4:57 AM CDT, 22 hours 34 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 432 AM AST domingo 15 de abril de abril de 2018 AMZ710>745-PRZ001>013-160845- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 432 AM AST domingo 15 de abril de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe la posibilidad de tronadas aisladas con lluvia fuerte y rafagas de vientos esta tarde a traves de sectores del oeste e interior de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en acumulacion de agua en carreteras y/o inundaciones urbanas y de riachuelos. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph o 17 nudos principalmente a lo largo de areas costeras y sobre las aguas y pasajes locales. .Oleaje...Se espera oleaje picado de hasta 7 pies con oleaje ocasional hasta 10 pies a traves de los pasajes locales y aguas mar afuera del Oceano Atlantico y Mar Caribe. .Corrientes marinas...Existe riesgo alto de corrientes marinas para algunas playas orientadas hacia el norte de Puerto Rico y un riesgo moderado de corrientes marinas para la mayoria del resto de las playas de las islas. .Dias dos a siete...lunes a sabado Conveccion inducida localmente y por los efectos diurnos con posible tronadas aisladas principalmente sobre sectores del oeste interior de Puerto Rico cada tarde hasta el martes. Un aumento en la probabilidad de conveccion temprano en la manana y en la tarde desde el miercoles hasta el viernes a medida que se pronostique la cercania de una onda tropical a la region y un aumento en la humedad e inestabilidad. Un riesgo moderado a alto de corrientes marinas continuara para algunas de las playas orientadas hacia el norte hasta por lo menos temprano la semana proxima. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores. Sin embargo, se les exhorta a los observadores a reportar vientos fuerte, inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-160845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 432 AM AST domingo 15 de abril de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Vientos...Se esperan vientos sostenidos en exceso de 20 mph o 17 nudos principalmente a lo largo de areas costeras y sobre las aguas y pasajes locales. .Oleaje...Se espera oleaje picado de hasta 7 pies con oleaje ocasional hasta 10 pies a traves de los pasajes locales y aguas mar afuera del Oceano Atlantico y Mar Caribe. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para la mayoria de las playas de Santa Cruz...y un riesgo moderado para algunas playas del norte de San Tomas. .Dias dos a siete...lunes a sabado Conveccion inducida localmente y por los efectos diurnos con posible tronadas aisladas cada tarde hasta el martes. Un aumento en la probabilidad de conveccion temprano en la manana y en la tarde desde el miercoles hasta el viernes a medida que se pronostique la cercania de una onda tropical a la region y un aumento en la humedad e inestabilidad. Un riesgo moderado a alto de corrientes marinas continuara para algunas de las playas orientadas hacia el norte hasta por lo menos temprano la semana proxima. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores. Sin embargo, se les exhorta a los observadores a reportar vientos fuerte, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 12:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 16, 1:44 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 16, 1:46 PM CDT | Areal Flood Advisory | JSJ | 5 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.